Hail, Hidalgo
- When
- July 10, 10:34 AM MST
- Where
- Hidalgo County, 0.51 mi W of Lordsburg
- Measured
- 0.88 in hail
- Reported by
- 911 Call Center
- Coordinates
- 32.350, -108.709
An upper low was located over Northern Nevada with 75kt jet across Central Arizona. Low level winds out of the southeast pumped moisture into the area with dew points in the upper 50s and lower 60s.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
An upper low was located over Northern Nevada with 75kt jet across Central Arizona. Low level winds out of the southeast pumped moisture into the area with dew points in the upper 50s and lower 60s. The moisture combined with moderate instability and deep layer wind shear to produce widespread severe thunderstorms and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 10, 3:01 AM MST, 7 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 401 AM MDT FRI JUL 10 2015 .SYNOPSIS... MOIST UNSTABLE AIR WILL CONTINUE TO FLOW INTO NEW MEXICO AND WEST TEXAS TODAY AND TONIGHT RESULTING IN MORE SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE REGION. A FEW STORMS MAY AGAIN PRODUCE HEAVY RAINS...HAIL AND STRONG WINDS. HIGH PRESSURE ALOFT WILL THEN SPREAD ACROSS THE SOUTHERN ROCKY MOUNTAINS AND THIS WILL BRING WARMER DRIER WEATHER TO MOST OF THE REGION WITH MOST THUNDERSTORMS OCCURRING AROUND THE HIGHER MOUNTAINS OR FOR AREAS WEST OF DEMING. && .DISCUSSION... UNSEASONABLY DEEP UPPER LOW WILL CONTINUE TO SPIN OVER CALIFORNIA TODAY WHILE DESERT HEAT LOW AT THE SURFACE REMAINS OVER WESTERN ARIZONA. TO THE EAST EXPECT DEEP HIGH PRESSURE TO EXTEND INTO CENTRAL TEXAS. RESULTANT CIRCULATION WILL INCLUDE A LOW AND MID LEVEL SOUTHWEST TO SOUTHEAST FLOW WHICH WILL TRANSPORT ABUNDANT MOISTURE FROM BOTH THE GULF OF MEXICO AND GULF OF CALIFORNIA INTO SOUTHERN NEW MEXICO AND WEST TEXAS. PRECIPITABLE WATER WILL REMAIN ABOVE NORMAL WITH VALUES MOSTLY AROUND 1.1 TO 1.4 INCHES. SURFACE DEWPOINTS WILL ALSO BE IN THE 50S AND LOWER 60S TODAY AND CONTRIBUTE TO DESTABILIZING THE AIR MASS WITH MUCAPES AROUND 1000 J/KG THIS AFTERNOON AND THIS EVENING. THUS EXPECT THREAT OF DEEP CONVECTION TO PERSIST TODAY/TONIGHT. THE HIGH MOISTURE CONTENT MEANS A FEW STORMS WILL AGAIN DROP HEAVY RAINFALLS WITH ISOLATED AREAS OF FLOODING. IN ADDITION UNUSUALLY STRONG FOR JULY MID LEVEL SOUTHWEST FLOW AROUND 30 TO 40 KT WILL PROVIDE FAVORABLE SHEAR FOR UPDRAFT ENHANCEMENT AND EVEN MID LEVEL ROTATION. CONSEQUENTLY ISOLATED STORMS MAY BECOME SEVERE WITH HAIL AND DAMAGING DOWNDRAFTS. ON SATURDAY THE RIDGE TO THE EAST WILL BEGIN EXPANDING WESTWARD ACROSS THE SOUTHERN ROCKIES. ATTENDANT LARGE SCALE SUBSIDENCE AND WARMER DRIER AIR ALOFT WILL THUS ALSO SPREAD ACROSS NEW MEXICO AND WEST TEXAS THIS WEEKEND WITH AIR MASS TENDING TO STABILIZE FROM EAST TO WEST. THUS CONVECTION SHOULD DIMINISH EAST TO WEST SATURDAY AND SUNDAY WITH MOST STORMS OCCURRING AROUND THE HIGHER MOUNTAINS AND WEST OF A DEMING-T OR C LINE. RIDGE WILL BE ALIGNED ON AN EAST TO WEST AXIS ACROSS SOUTHERN NEW MEXICO OF NORTHERN MEXICO THROUGH MOST OF NEXT WEEK RESULTING IN SEASONABLY HOT MOSTLY DRY WEATHER MOST LOCATIONS. HOWEVER THERE MAY BE ADEQUATE LOW LEVEL HEATING AND RESIDUAL MOISTURE TO INITIATE A FEW THUNDERSTORMS EACH DAY WITH MOST ACTIVITY REMAINING AROUND HIGHER TERRAIN AND WEST OF DEMING. && .AVIATION...VALID 11/12Z-12/12Z. SCATTERED AREAS OF MVFR AND ISOLATED AREAS OF IFR CEILINGS AND VISIBILITIES IN SHOWERS AND THUNDERSTORMS...ESPECIALLY FROM 18Z- 06Z. HEAVY RAINS...HAIL AND WIND GUSTS TO 50 KT WILL OCCUR WITH A FEW STORMS. OTHERWISE WIDESPREAD AREAS OF SCT-BKN050 WITH SURFACE WINDS AROUND 5 TO 15 KT. && .FIRE WEATHER... MOIST UNSTABLE AIR WILL CONTINUE TO FLOW INTO NEW MEXICO AND WEST TEXAS TODAY AND TONIGHT RESULTING IN MORE SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE REGION. A FEW STORMS MAY AGAIN PRODUCE HEAVY RAINS...HAIL AND STRONG WINDS. THE WIDESPREAD WETTING RAINS WILL CONTINUE TO REDUCE THE FIRE DANGER. HIGH PRESSURE ALOFT WILL THEN SPREAD ACROSS THE SOUTHERN ROCKY MOUNTAINS AND THIS WILL BRING WARMER DRIER WEATHER TO MOST OF THE REGION WITH MOST THUNDERSTORMS OCCURRING AROUND THE HIGHER MOUNTAINS OR FOR AREAS WEST OF DEMING. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 92 72 94 73 / 40 50 20 0 SIERRA BLANCA 89 67 91 67 / 50 50 20 0 LAS CRUCES 89 67 92 69 / 40 50 20 20 ALAMOGORDO 88 67 92 68 / 50 50 20 20 CLOUDCROFT 68 52 71 54 / 60 60 50 40 TRUTH OR CONSEQUENCES 86 65 89 68 / 40 40 30 30 SILVER CITY 80 61 83 63 / 40 40 30 50 DEMING 88 66 92 68 / 40 40 30 30 LORDSBURG 90 65 93 67 / 30 40 40 40 WEST EL PASO METRO 92 73 95 73 / 40 50 20 0 DELL CITY 90 67 93 67 / 50 40 20 0 FORT HANCOCK 92 70 94 70 / 50 50 20 0 LOMA LINDA 87 68 89 68 / 50 50 20 0 FABENS 92 70 95 70 / 40 50 20 0 SANTA TERESA 90 70 93 71 / 40 50 20 10 WHITE SANDS HQ 89 69 92 69 / 40 50 20 20 JORNADA RANGE 88 66 91 67 / 40 50 20 20 HATCH 89 65 91 67 / 40 50 20 20 COLUMBUS 88 67 92 69 / 40 40 30 20 OROGRANDE 89 70 92 70 / 50 50 20 10 MAYHILL 76 56 79 57 / 60 60 50 40 MESCALERO 77 56 81 57 / 60 60 50 40 TIMBERON 77 56 79 57 / 60 60 50 40 WINSTON 80 58 82 61 / 50 50 50 50 HILLSBORO 87 62 89 65 / 40 40 30 30 SPACEPORT 87 65 89 68 / 40 50 20 30 LAKE ROBERTS 80 57 83 60 / 50 50 50 50 HURLEY 83 62 86 64 / 40 40 30 40 CLIFF 86 63 91 65 / 30 40 40 50 MULE CREEK 86 60 89 64 / 30 30 40 50 FAYWOOD 83 63 87 64 / 40 40 30 30 ANIMAS 90 66 93 68 / 30 30 40 40 HACHITA 89 65 93 67 / 40 40 40 40 ANTELOPE WELLS 87 65 91 66 / 30 40 40 40 CLOVERDALE 85 64 89 65 / 30 30 40 50 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1133 AM MDT FRI JUL 10 2015 NMZ401>417-TXZ418>424-111745- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1133 AM MDT FRI JUL 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT PLENTY OF MOISTURE AND INSTABILITY ACROSS THE AREA AGAIN TODAY AND OVERNIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP REGION-WIDE AND TRACK EAST-NORTHEAST ACROSS THE AREA. EACH STORM WILL HAVE THE POTENTIAL FOR SEVERAL THREATS. THE PRIMARY THREAT WILL BE FOR LOCAL HEAVY RAINFALL AND FLASH FLOODING. SECONDARY WILL BE THE POTENTIAL FOR LARGE HAIL OF ONE INCH OR LARGE...AND FINALLY THE THREAT OF SEVERE WIND GUSTS ABOVE 55 MPH. OUR RISK FOR SEVERE THUNDERSTORMS TODAY IS MARGINAL ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ACTIVE WEATHER WITH CONTINUE SHOWER AND THUNDERSTORM ACTIVITY CONTINUES THROUGH THE PERIOD...BUT A WESTWARD SHIFT IN THE FOCUS OF THE MOST AND STRONGEST ACTIVITY IS EXPECTED THE BEGIN SATURDAY...AND CONTINUE SUNDAY THROUGH WEDNESDAY. FOR THESE DAYS ISOLATED STORMS EXPECTED EAST...SCATTERED TO NUMEROUS WEST OF THE RIO GRANDE. CONTINUE THREAT FOR FLASH FLOODING WEST. ISOLATEDTHREATS FOR LARGE HAIL AND WIND GUSTS EAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO BE PROACTIVE TODAY AND BE QUICK TO CALL THE NATIONAL WEATHER SERVICE WITH REAL-TIME REPORTS OF SIGNIFICANT RAINFALL...ANY FLOODING...ANY HAIL...AND STRONG WINDS. TWEET OR FACEBOOK PICS AND VIDEOS TO US VIA @NWSELPASO. BIRD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1112 AM MDT FRI JUL 10 2015 NMZ401-402-404-101800- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-UPPER GILA RIVER VALLEY- 1112 AM MDT FRI JUL 10 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GRANT AND NORTHWESTERN HIDALGO COUNTIES... AT 1112 AM MDT...A STRONG THUNDERSTORM WAS 5 MILES SOUTH OF VIRDEN... OR 14 MILES WEST OF REDROCK. THE STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... REDROCK...VIRDEN...MANGAS SPRINGS AND BILL EVANS LAKE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3277 10905 3296 10848 3265 10837 3240 10905 TIME...MOT...LOC 1712Z 180DEG 0KT 3261 10898 TRIPOLI
The Tucson radar (KEMX), 188 km away, was scanning. The volume nearest the first event began at 17:33 UTC.
5 hail, 3 flash flood, 3 thunderstorm wind. Local standard time, as filed.
Water crossing highway 52 to a depth of 2.5 feet. Also pea sized hail.
Traffic was stopped on Highway 11 south of Deming due to intense nickel size hail.
Several trees were blown down and at least one roof blown off in southern portions of Deming. Power poles and lines also down which cutoff power to Columbus.
Stirrup Road was closed east of Deming due to water flowing over the road.
Highway 92 had wash outs from mile marker 0 to mile marker 11.
Big tree limbs were blown off trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2015Every state in 2015This day in weather historyWarnings in New Mexico, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594457, 594458, 594459, 594460, 594461, 594462, 594464, 594466, 594467, 594468, 594469.